Newly diagnosed
posted by Richieof1
18 November 2020

Post Chemo insomnia

Last reply: 3 months ago

Hi all. First time here. I have B cell mediastinal high grade Lymphoma.
I had my first Chemo last week which was infusion for 5 days 24/7 I St James. I have now been home for a week but suffering with side effects the worse being severe insomnia.
Would anyone please have experience of insomnia post chemo and what you did to combat it. I have tried all the usual stuff and even sleeping pills are ineffective. I basically am falling asleep for 10 mins at a time then waking up.

1 comment

Comments

commented by Cancer Nurse
26 November 2020

3 months ago

Dear Richie

I am so sorry to hear of the difficult time you are going through. I see you have not heard back yet from others who would also have suffered from insomnia post chemo. It is such an awful experience. I am sure you have spoken to your oncology liaison nurse about this and she has advised you re whether taking steroids earlier/changing anti sick medication or whether it is from specific target therapy drugs you are on is contributing to it. She may discuss with the pharmacist in the hospital whether different sleeping tablets might help plus availing of counselling to address the anxiety around all of this would help. You might also like to speak to someone through our Peer to Peer support who has had Lymphoma and is very likely to have experienced insomnia. You can phone us at 1800 200 700 to arrange this.

It is a week now since you posted your message. I wonder if it has  improved in any way. I am sure you have probably tried all the tips here. Do phone us if we can be of any help.

Wishing you the very best

Cancer Nurse

© Irish Cancer Society 1999-2021 All Rights Reserved

Irish Cancer Society Head office, 43/45 Northumberland Road Dublin, D04 VX65; Charity Regulatory Authority No. 20009502; Revenue Number CHY5863; Company Number 20868.